Alert archive / Idaho / River Flood Warnings in 2022

River Flood Warning 2, NWS Spokane, WA

March 2, 2022Latah County, Idaho; Whitman County, Washington

NWS Spokane, WA issued this river flood warning at Mar 2, 2022, 5:25 AM PST for Latah County, Idaho; Whitman County, Washington. It took effect at Mar 2, 2022, 3:02 PM PST. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 2, 2022, 5:25 AM PST (13:25 UTC)
In effect from
Mar 2, 2022, 3:02 PM PST
Expired
Mar 2, 2022, 12:27 PM PST
In force
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Palouse River near Potlatch (PLOI1). The gauge peaked at 13.15 ft at Mar 3, 2022, 12:00 PM PST.

actionminormoderatemajor12141603/0203/03
Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13345000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

363 
WGUS46 KOTX 021325
FLWOTX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane WA
525 AM PST Wed Mar 2 2022

...The National Weather Service in Spokane WA has issued a Flood 
Warning for the following rivers in Washington...Idaho...

  Palouse River near Potlatch affecting Latah and Whitman Counties.

.Rain this morning and this afternoon is expected to push the 
Palouse River above flood stage this afternoon and evening.

For the Palouse River...including Pullman, Potlatch...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 315 PM PST.

&&

IDC057-WAC075-022315-
/O.NEW.KOTX.FL.W.0002.220302T2302Z-220303T1932Z/
/PLOI1.1.ER.220302T2302Z.220303T0600Z.220303T0731Z.NO/
525 AM PST Wed Mar 2 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TOMORROW 
MORNING...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Palouse River near Potlatch.

* WHEN...From this afternoon to late tomorrow morning.

* IMPACTS...At 15.0 feet, Extensive flooding of the low lying areas 
  between Potlatch, ID and Palouse, WA will occur. Flooding will 
  occur at the Lions Club Community Park and Hayton Greene Park in 
  Palouse. South River Road will likely be flooded where it crosses 
  the Palouse River at Wellesley Rd. The Potlatch softball and 
  baseball fields will start to flood.

* ADDITIONAL DETAILS...
  - At 4:46 AM PST Wednesday the stage was 13.1 feet.
  - Rain this morning and this afternoon is expected to push the
    Palouse River above flood stage this afternoon and evening.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 15.2 feet late this
    evening. It will then fall below flood stage late this
    evening.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.1 feet on 02/02/2000.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723
      4698 11674


$$

GKOCH
1 follow-up statement
838 
WGUS86 KOTX 022027
FLSOTX

Flood Statement
National Weather Service Spokane WA
1227 PM PST Wed Mar 2 2022

...The Flood Warning is cancelled for the following rivers in 
Washington...Idaho...

  Palouse River near Potlatch affecting Latah and Whitman Counties.

IDC057-WAC075-022130-
/O.CAN.KOTX.FL.W.0002.220302T2302Z-220302T2027Z/
/PLOI1.1.ER.220302T2302Z.220303T0600Z.220303T0731Z.NO/
1227 PM PST Wed Mar 2 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Palouse River near Potlatch.

* ADDITIONAL DETAILS...
  - At 11:46 AM PST Wednesday the stage was 12.72 feet.
  - Forecast...The river is not expected to flood stage at this
    time. It will continue to run high and caution should be used
    near the river.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723
      4698 11674


$$

JCLEV

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Mar 2, 4:18 AM PST, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 2, 4:18 AM PST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
418 AM PST Wed Mar 2 2022

.SYNOPSIS...
Today and tonight will be rainy over much of the Inland Northwest
with the most significant precipitation falling over the Idaho
Panhandle and southeast Washington. Snow levels will trend down
with the arrival of a cold front on Thursday bringing light to
moderate snow accumulations to our high elevations. Drier weather
and seasonal temperatures are expected Friday through the middle
of next week.

&&

.DISCUSSION...

Today and Tonight: Remnants of what was a potent atmospheric
river continue to linger over Oregon, southeast Washington and the
Idaho Panhandle. Rainfall rates have diminished significantly
compared to what our region experienced on Monday, but we do
expect precipitation to cycle up again today in response to an
approaching upper trough. We won't be breaking precipitation
records today and tonight like Monday, but an additional half inch
of rain is advertised by HREF across the Blue Mountains, Palouse
and much of Shoshone county by Thursday morning. The mountains of
Shoshone county can expect up to an additional three-quarters of
an inch with much of that occurring before noon. So far reports of
field and stream flooding have been minor. Our Flood Watch is set
to expire at noon, and by that time we should have a good idea if
this next round of rain will create anything more serious. As far
as our rivers are concerned, most will remain within their banks,
but a couple will reach flood stage. The Coeur d'Alene River at
Cataldo will flirt with flood stage the next couple days. The St
Joe River is forecast to exceed flood stage Friday and remain high
through early next week.

Snow levels will largely remain above pass levels today and dip
overnight to potentially produce some wet accumulation at Stevens
Pass and Sherman Pass.

Thursday: The upper trough will spread inland on Thursday and push
a cold front across eastern Washington and north Idaho during the
day. Thursday's front will likely squeeze out an additional
quarter to half inch of precipitation over the Idaho Panhandle
with the high terrain picking up snow late in the day and through
the night. Snow accumulations at the passes should be negligible
during the day Thursday with marginal temperatures, but the ski
resorts should begin receiving some snow after a tough couple of
days with very high snow levels. Less precipitation is expected
from Friday onward. Temperatures Thursday and Thursday night will
trend closer to average for early March with 40s for afternoon
highs and lows in the upper 20s to mid 30s for lows Thursday
night. /GKoch

Friday through Wednesday: Low pressure off the WA/OR coast Friday
will dig south into southern OR/northern CA late in the day. There
is a secondary wave that moves down in the northerly flow
Saturday, but even that mostly stays to the west of the forecast
area. The ridge builds in the eastern Pacific with the clusters in
pretty good agreement of the ridge pushing into southern
Canada/Washington Monday. By Tuesday there are some disagreements
with the ensemble members on another wave moving down in the
northerly flow. A large majority of GFS members are pushing for a
quicker time where as EC and Canadian members hold on to the ridge
longer.

What does this all mean weather wise? Well not a lot of impactful
weather... Showers will exit the ID Panhandle Friday. GFS members
seem to want to hold on to light precip for the area, which is
also supported by the Canadian ensembles. Both Friday and Saturday
there could be some breezy winds up to 20 mph down the Okanogan
Valley. Sunday will be mostly sunny. Then late Monday we begin to
reintroduce valley rain or snow and mountain snow to the Cascade
crest and ID Panhandle. There is a lot of uncertainty in the
timing of the next round of precipitation given the differences
of the ensemble members. This continues into Tuesday and
Wednesday. But it currently looks like the best chance of precip
will be at crest of the Cascades and extreme eastern WA/ID
Panhandle.

Valley and lowland temperatures will start in the mid 40s to low
50s through Monday and then a trend down to the upper 30s to
around 50 by Wednesday. Lows will be in the mid 20s to lower 30s
through the period. There is a larger range in potential
temperatures we could see once we get to Monday and beyond given
the uncertainty of whether the ridge will remain or the trough
from the north moves into the region or not. /Nisbet

&&

.AVIATION...
12Z TAFS: Rain bands over northern Oregon this morning will be
drawn northward into the Idaho Panhandle and eastern Washington
today and tonight. The influx of moisture will produce visibility
reductions and lower ceilings by early to mid morning. The
majority of HREF members suggest a decrease in precipitation
intensity this afternoon and visibility improvements. Another
round of steady rain overnight will likely degrade visibility and
ceilings after 08z. /GKoch

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        50  40  47  32  48  30 /  70  70  50  10   0   0
Coeur d'Alene  48  38  45  33  46  28 /  60  80  60  20   0   0
Pullman        48  40  45  33  46  31 / 100  80  60  30  10  10
Lewiston       55  44  50  37  51  36 /  90  60  60  30  10  10
Colville       47  36  46  28  47  26 /  40  50  40  10   0   0
Sandpoint      43  36  42  32  43  27 /  60  80  70  30  10  10
Kellogg        44  38  42  34  43  28 /  90  90  80  30  10  10
Moses Lake     53  38  52  30  51  31 /  30  40  10   0   0   0
Wenatchee      50  37  48  30  48  32 /  20  30  10   0   0   0
Omak           43  35  44  28  46  28 /  10  30  10  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch until noon PST today for Central Panhandle Mountains-
     Coeur d'Alene Area-Idaho Palouse-Northern Panhandle.

WA...None.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 5:22 PM PSTRiver Flood WarningOTXKootenai, Shoshone46 hr
Mar 2, 11:37 AM PSTAreal Flood AdvisoryOTXBenewah, Kootenai, Latah, Shoshone48 hr

Nearby

River Flood Warnings in Idaho, 2022River Flood Warnings in Washington, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.